MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 2MM X 2CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 2MM X 2CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX120202
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was found severely stretched, the findings meet us regulatory reporting criteria.A non-sterile galaxy g3 xsft 2mm x 2cm was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and it could be noted that the coil was tangled with the rest of the unit.The core wire was found protruding from the introducer.The device was inspected under microscopic magnification, and it was found that the introducer was kinked at the point where the core wire protrudes.Also, the embolic coil was inspected, and it was found to be severely stretched; it remains attached to the resistance heating (rh).No other damages were found in the device.The damages noted in the device suggest that it was subjected to excessive force and other factors not described in this complaint.The customer complaint was able to be confirmed since damages found on the introducer prevented it from being re-zipped; this damage prevented the zipper from advancing past the kink present on the introducer resulting in the protruding condition noted in the coil; however, there is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.The issue documented in the complaint that the coil was not resheathable was confirmed since the damages noted in the in the introducer and coil components prevented the device from being resheathed.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.The stretched condition of the embolic coil was not originally reported in the complaint.With the limited information available, the root cause of the coil stretching remains unknown.According to the risk documentation, friction is a potential failure mode that can occur during microcoil re-sheathing; friction can cause force to be inadvertently applied, resulting in the damages observed.Since the procedural situation that let the coil to be re-sheathed is unknown, there could be other factors that may have contributed to the issue encountered during the procedure.There is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) does contain the following recommendations: do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.During re-sheathing: pulling the exposed microcoil through the rhv grommet may damage the coil.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, during a coiling procedure for an aneurysm, after deploying galaxy g3 xsft 2mm x 2cm coil (glx120202, 30546466), the physician tried to retrieve the coil in order to place again.However, it was not possible because the coil was not resheathable.The coil was used with a headway 17 microcatheter (mc).The complaint device was replaced with a new coil.There were no patient consequences.No additional information is available.Based on the product analysis, the embolic coil was found severely stretched.

Brand Name
GALAXY G3 XSFT 2MM X 2CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16305126
Report Number3008114965-2023-00095
Device Sequence Number6791667
Product Code KRD
UDI-Device Identifier10886704077640
UDI-Public10886704077640
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberGLX120202
Device Catalogue NumberGLX120202
Device Lot Number30546466
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2023
Initial Report FDA Received Date02/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEADWAY 17 MICROCATHETER
Patient SexUnknown